MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Renal Impairment (4499)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, a 41 year old female patient with a history of colorectal cancer with hepatic metastases received histotripsy treatment to one hepatic lesion in segment vii for a total planned treatment volume (ptv) of 33.5 cc.The patient also received intravenous fluid resuscitation, including approximately 1 l of lactated ringer's solution pre-operatively and an estimated 1.5 l intra-operatively.On post-operative day 1, the patient developed acute kidney injury (aki) and was subsequently admitted for inpatient management and was discharged on (b)(6).
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the case.In response to reports of acute kidney injury associated with histotripsy, histosonics has incorporated the following warning into its labeling: "consider patient-specific risk factors for acute kidney injury (aki) and/or renal failure based on clinical history and procedural scenarios that could increase stress on kidney function, including but not limited to hydration status, planned treatment volume and expected use of imaging contrast agents.Consistent with other liver-directed therapies, treatments involving large treatment volumes or multiple treatment sessions may be associated with an increased risk of aki.Evaluate renal risk and monitor for signs of aki before and after treatment.".

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key24778090
Report Number3027664504-2026-00011
Device Sequence Number21308271
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age41 YR
Patient SexFemale